RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Regul. Chaotic Dyn.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Regul. Chaotic Dyn., 2018, Volume 23, Issue 4, Pages 372–388 (Mi rcd329)  

Dynamics-Based Motion Planning for a Pendulum-Actuated Spherical Rolling Robot

Yang Baia, Mikhail Svininb, Motoji Yamamotoa

a Mechanical Engineering Department, Faculty of Engineering, Kyushu University, 744 Motooka, Nishi-ku, Fukuoka 819-0395, Japan
b College of Information Science and Engineering, Ritsumeikan University, 1-1-1 Nojihigashi, Kusatsu, Shiga 525-8577, Japan

Abstract: This paper deals with the dynamics and motion planning for a spherical rolling robot with a pendulum actuated by two motors. First, kinematic and dynamic models for the rolling robot are introduced. In general, not all feasible kinematic trajectories of the rolling carrier are dynamically realizable. A notable exception is when the contact trajectories on the sphere and on the plane are geodesic lines. Based on this consideration, a motion planning strategy for complete reconfiguration of the rolling robot is proposed. The strategy consists of two trivial movements and a nontrivial maneuver that is based on tracing multiple spherical triangles. To compute the sizes and the number of triangles, a reachability diagram is constructed. To define the control torques realizing the rest-to-rest motion along the geodesic lines, a geometric phase-based approach has been employed and tested under simulation. Compared with the minimum effort optimal control, the proposed technique is less computationally expensive while providing similar system performance, and thus it is more suitable for real-time applications.

Keywords: rolling, spherical robot, motion planning

DOI: https://doi.org/10.1134/S1560354718040020

References: PDF file   HTML file

Bibliographic databases:

Document Type: Article
MSC: 70F25, 70E60, 70Q05
Received: 23.04.2018
Language: English

Citation: Yang Bai, Mikhail Svinin, Motoji Yamamoto, “Dynamics-Based Motion Planning for a Pendulum-Actuated Spherical Rolling Robot”, Regul. Chaotic Dyn., 23:4 (2018), 372–388

Citation in format AMSBIB
\Bibitem{BaiSviYam18}
\by Yang Bai, Mikhail Svinin, Motoji Yamamoto
\paper Dynamics-Based Motion Planning for a Pendulum-Actuated Spherical Rolling Robot
\jour Regul. Chaotic Dyn.
\yr 2018
\vol 23
\issue 4
\pages 372--388
\mathnet{http://mi.mathnet.ru/rcd329}
\crossref{https://doi.org/10.1134/S1560354718040020}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3836277}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000440806900002}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85051132520}


Linking options:
  • http://mi.mathnet.ru/eng/rcd329
  • http://mi.mathnet.ru/eng/rcd/v23/i4/p372

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:12
    References:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019